Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 228, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 18, 2011, 4:25 AM EDT for 4 counties in Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2011, 4:25 AM EDT (08:25 UTC)
- Expired
- Jun 18, 2011, 5:15 AM EDT
- In force
- 50 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clay County, IN, Owen County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 83 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
507 WUUS53 KIND 180825 SVRIND INC021-119-153-167-180915- /O.NEW.KIND.SV.W.0228.110618T0825Z-110618T0915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 425 AM EDT SAT JUN 18 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CLAY COUNTY IN WEST CENTRAL INDIANA... WESTERN OWEN COUNTY IN WEST CENTRAL INDIANA... NORTHEASTERN SULLIVAN COUNTY IN SOUTHWEST INDIANA... SOUTHEASTERN VIGO COUNTY IN WEST CENTRAL INDIANA... * UNTIL 515 AM EDT * AT 424 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTH OF TERRE HAUTE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RILEY AROUND 430 AM EDT... CORY AROUND 445 AM EDT... SALINE CITY AROUND 455 AM EDT... CLAY CITY AROUND 500 AM EDT... CENTER POINT AROUND 505 AM EDT... COAL CITY AROUND 510 AM EDT... PATRICKSBURG AND BOWLING GREEN AROUND 515 AM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3946 8694 3920 8694 3924 8745 3942 8743 TIME...MOT...LOC 0825Z 273DEG 18KT 3933 8733 WIND...HAIL <50MPH 1.00IN $$ SMF
2 follow-up statements
250 WWUS53 KIND 180846 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 446 AM EDT SAT JUN 18 2011 INC153-167-180856- /O.CAN.KIND.SV.W.0228.000000T0000Z-110618T0915Z/ SULLIVAN-VIGO- 446 AM EDT SAT JUN 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SULLIVAN AND SOUTHEASTERN VIGO COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT THE WARNED AREA. LAT...LON 3946 8694 3920 8694 3923 8724 3943 8724 TIME...MOT...LOC 0846Z 273DEG 18KT 3932 8719 $$ INC021-119-180915- /O.CON.KIND.SV.W.0228.000000T0000Z-110618T0915Z/ CLAY-OWEN- 446 AM EDT SAT JUN 18 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CLAY AND WESTERN OWEN COUNTIES UNTIL 515 AM EDT... AT 442 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 13 MILES SOUTHEAST OF TERRE HAUTE...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SALINE CITY AROUND 455 AM EDT... CLAY CITY AROUND 500 AM EDT... CENTER POINT AROUND 505 AM EDT... BOWLING GREEN AND COAL CITY AROUND 510 AM EDT... PATRICKSBURG AROUND 515 AM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3946 8694 3920 8694 3923 8724 3943 8724 TIME...MOT...LOC 0846Z 273DEG 18KT 3932 8719 WIND...HAIL <50MPH 1.00IN $$ SMF
630 WWUS53 KIND 180909 SVSIND SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 509 AM EDT SAT JUN 18 2011 INC021-119-180918- /O.EXP.KIND.SV.W.0228.000000T0000Z-110618T0915Z/ CLAY-OWEN- 509 AM EDT SAT JUN 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CLAY AND WESTERN OWEN COUNTIES WILL EXPIRE AT 515 AM EDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3946 8694 3920 8694 3923 8724 3943 8724 TIME...MOT...LOC 0908Z 273DEG 18KT 3931 8705 $$ 50
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 4:22 AM EDT, 3 minutes earlier.
Area forecast discussion, Jun 18, 4:22 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 422 AM EDT SAT JUN 18 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... VERY WARM AND MOIST AIR WILL BE FOUND ACROSS CENTRAL INDIANA AS A WARM FRONT LINGERS ACROSS THE AREA THROUGH THE WEEKEND. THIS WILL RESULT IN MORE CHANCES FOR SHOWERS AND THUNDERSTORMS. THE BOUNDARY IS EXPECTED TO PUSH NORTH ON SUNDAY...FOLLOWED BY A COLD FRONT. THE ACTIVE WEATHER PATTERN WILL CONTINUE IN EARLY NEXT WEEK AS WARM AND HUMID AIR REMAINS IN PLACE...PROVIDING DAILY CHANCES FOR STORMS AS A COLD FRONT APPROACHES BY THURSDAY. && .NEAR TERM /TODAY/... FORECAST CHALLENGE IS POPS AND QPF. ANALYSIS AS OF 2 AM THIS MORNING DEPICTS TWO FRONTAL BOUNDARIES...ONE ACROSS NORTHERN INDIANA...AND ANOTHER ACROSS SOUTHERN ILLINOIS. LATE FRI EVENING AN OUTFLOW BOUNDARY OVER CENTRAL ILLINOIS (FROM AN EARLIER MCS) FORMED ANOTHER COMPLEX OF STORMS ACROSS SOUTH-CENTRAL ILLINOIS. THIS AREA OF SHOWERS AND THUNDERSTORMS WILL *VERY* SLOWLY PROPAGATE TO THE SOUTHEAST THROUGH 16-18Z THIS AFTERNOON. RAPID REFRESH PEGS THIS COMPLEX TO MOVE ACROSS OUR S/SW COUNTIES THROUGH EARLY TODAY...FOR THE MOST PART STAYING SOUTH OF I-70. FOR THIS WILL PAINT IN LIKELY TO POSSIBLY CATEGORICAL POPS FOR TODAY ACROSS THIS AREA. TO THE NORTH OF I-70 EXPECT ANY SHOWER/THUNDERSTORM ACTIVITY TO BE DIURNALLY GENERATED AND PRETTY SCATTERED IN NATURE. LEFT IN CHANCE POPS ACROSS THE NORTHERN TIER. CONSIDERING THE HIGH INSTABILITY ACROSS THE REGION SPC CONTINUES TO PLACE US IN A SLIGHT RISK FOR SEVERE WEATHER...WITH HAIL AND DAMAGING WINDS AS THE MAIN THREATS. AN ADDITIONAL THREAT IS FLASH FLOODING...SEEING AS PWATS ARE OVER 1.5" AND THESE STORMS ARE SLOW MOVERS. WILL TRY TO KEY ON THESE THREATS IN THE HWO AND WX STORY. ALSO WILL INCLUDE HEAVY RAIN MENTION AS ELEMENT IN THE GRIDS FOR LIKELY+ POPS. CONSIDERING THE CLOUD COVER AND PRECIP STUCK CLOSE TO MOS GUID FOR HIGHS IN THE MID 80S. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... BETTER CHANCES FOR WIDESPREAD SHOWERS AND THUNDERSTORMS COME LATE TONIGHT THROUGH SUNDAY AS A COLD FRONT APPROACHES THE AREA. THE REGION REMAINS IN A SLIGHT RISK THROUGH THE REST OF THE WEEKEND. PER SPC'S DAY 2 SEVERE WEATHER OUTLOOK WHICH BEGINS 12Z SUNDAY: "EARLY IN THE PERIOD IT SEEMS LIKELY THAT A MID LEVEL SHORT WAVE TROUGH WILL HAVE EJECTED TO A POSITION JUST EAST OF THE MS RIVER OVER IL. THIS FEATURE WILL INDUCE A LLJ OVER THE PLAINS THAT SHOULD VEER INTO THE MID MS VALLEY REGION AS THE PROGRESSIVE TROUGH SHIFTS EAST. ALONG THE NOSE OF THIS LLJ AN ENHANCED ZONE OF LOW LEVEL WARM ADVECTION SHOULD AID SEVERAL THUNDERSTORM CLUSTERS OR MORE LIKELY A LARGER MCS OVER IL/IND. THIS ACTIVITY MAY PRODUCE HAIL EARLY IN THE PERIOD BEFORE DIURNAL INFLUENCES ALLOW MORE BOUNDARY LAYER UPDRAFTS TO INTENSIFY ALONG LEADING OUTFLOW." ACTIVITY WILL LIKELY DEVELOP INTO A DAMAGING WIND THREAT LATER IN THE DAY AS STEEPER LAPSE RATES DEVELOP AND DEEP LAYER SHEAR PROFILES SUPPORT 35 TO 45 KT. FEEL CONFIDENT ENOUGH IN GUIDANCE TO BUMP POPS BACK UP TO LIKELY FOR SUNDAY FOR THE MAJORITY OF THE FORECAST AREA. FOR NOW WILL OMIT MENTION OF ANY SPECIFIC SEVERE THREATS IN THE GRIDS AND STICK TO HIGHLIGHTING IN THE HWO. LATER SHIFTS MAY DECIDE TO GET MORE SPECIFIC AS WE GET CLOSER TO EVENT. BY SUNDAY NIGHT ACTIVITY SHOULD BE WINDING DOWN ACROSS CENTRAL INDIANA. LEFT IN CHANCE POPS ACROSS THE EASTERN COUNTIES BUT FOR THE MOST PART GREATER THREAT WILL BE EARLIER IN THE DAY. IN TERMS OF TEMPS STUCK CLOSE TO MOS DURING THIS PERIOD...ONLY GOING SLIGHT WARMER TONIGHT. && .LONG TERM /MONDAY THROUGH FRIDAY/... MODELS AGREE ABOUT ESSENTIALS. THAT IS...WARM HUMID AIR IN SOUTHERLY FLOW INTO MIDWEEK. COOLER BEHIND A FRONT LATER NEXT WEEK. BETWEEN THE WARM UNSTABLE AIR AT FIRST...AND THEN THE FRONT...WE WILL HAVE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS MOST OF THE TIME. I AM NOT MUCH DIFFERENT FROM HPC POPS ON THIS. TEMPERATURE FORECAST RELATIVELY SIMPLE EARLY IN PERIOD IN WARM FLOW. BASICALLY EXTRAPOLATING FROM WHAT IS IN SOUTHERN STATES NOW. BEGINNING WEDNESDAY THINGS GET MORE UNCERTAIN. MUCH DEPENDS ON TIMING OF INCOMING FRONT AND HARD TO BEAT MOS. HPC TEMPS SEEM TO CAPTURE THESE CONCEPTS. I DID NOT CHANGE THEIR GUIDANCE MUCH. && .AVIATION /DISCUSSION FOR THE 180900Z TAF UPDATE/... THUNDERSTORM COMPLEX WILL CONTINUE TO MOVE ACROSS MUCH OF CENTRAL INDIANA EARLY THIS MORNING...WITH THE HEAVIEST STORMS GENERALLY STAYING SOUTHWEST OF KIND. MVFR CONDITIONS CAN BE EXPECTED IN STORMS...WITH PERHAPS BRIEF IFR CONDITIONS IN THE STRONGEST STORMS. OTHERWISE...COULD SEE SOME MORE STORMS AFTER DAYBREAK AND THROUGH SATURDAY NIGHT WITH VARIOUS UPPER WAVES MOVING EAST ACROSS CENTRAL INDIANA AND INTERACTING WITH AN UNSTABLE ATMOSPHERE. TIMING AND COVERAGE IN QUESTION...SO WILL JUST GO WITH CB GROUPS THROUGH THE TAF PERIOD. CONDITIONS SHOULD BE VFR AND WINDS LESS THAN 15 KNOTS AWAY FROM THUNDERSTORMS. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SMF NEAR TERM...SMF SHORT TERM...SMF LONG TERM....JK AVIATION...50/MK
Hazardous weather outlook, Jun 18, 3:03 AM EDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 303 AM EDT SAT JUN 18 2011 INZ021-028>031-035>049-057-190715- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-RUSH- 303 AM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS CENTRAL INDIANA TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL AS THE MAIN THREATS...IN ADDITION TO LIGHTNING WHICH IS A HAZARD WITH ANY THUNDERSTORM. LOW LAND FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH AND LOWER WHITE RIVER. SEE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH THURSDAY OF NEXT WEEK. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. LOW LAND FLOODING MAY OCCUR ALONG PORTIONS OF THE WABASH AND LOWER WHITE RIVER THROUGH THE WEEKEND. SEE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY SEVERE WEATHER OR FLOODING REPORTS TODAY AND TONIGHT...IN ADDITION TO SUNDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ051>056-060>065-067>072-190715- VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 303 AM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS CENTRAL INDIANA TODAY AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL AS THE MAIN THREATS...IN ADDITION TO LIGHTNING WHICH IS A HAZARD WITH ANY THUNDERSTORM. LOCALIZED FLASH FLOODING IS POSSIBLE IN ANY OF THE SLOW MOVING THUNDERSTORMS. LOW LAND FLOODING WILL OCCUR ALONG PORTIONS OF THE WABASH AND LOWER WHITE RIVER. SEE LATEST FLOOD STATEMENTS FOR MORE DETAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH THURSDAY OF NEXT WEEK. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. LOW LAND FLOODING MAY OCCUR ALONG PORTIONS OF THE WABASH AND LOWER WHITE RIVER THROUGH THE WEEKEND. SEE LATEST FLOOD STATEMENTS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN WITH ANY SEVERE WEATHER OR FLOODING REPORTS TODAY AND TONIGHT...IN ADDITION TO SUNDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Special weather statement, Jun 18, 3:18 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
318 AM EDT SAT JUN 18 2011
INZ067-068-180800-
DAVIESS-KNOX-
318 AM EDT SAT JUN 18 2011
...STRONG THUNDERSTORM ADVISORY FOR SOUTHWESTERN DAVIESS AND KNOX
COUNTIES UNTIL 400 AM EDT...
AT 316 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIDGEPORT TO
PATOKA...AND MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THESE STORMS...ALONG
WITH HEAVY RAIN.
THESE STORMS WILL BE NEAR...
DECKER AROUND 325 AM EDT...
VINCENNES UNIVERSITY AND VINCENNES AROUND 340 AM EDT...
MONROE CITY AROUND 350 AM EDT...
BRUCEVILLE AROUND 355 AM EDT...
OAKTOWN...BICKNELL AND WHEATLAND AROUND 400 AM EDT...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3848 8776 3851 8765 3855 8767 3864 8763
3869 8753 3874 8751 3890 8755 3890 8723
3853 8715 3855 8721 3850 8730 3854 8735
3851 8737 3854 8740 3853 8746 3849 8749
3849 8757 3844 8760 3845 8766 3842 8771
TIME...MOT...LOC 0718Z 243DEG 22KT 3876 8777 3843 8750
50Local storm report, Jun 18, 3:27 AM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 AM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM HAIL VINCENNES 38.68N 87.51W
06/18/2011 E0.25 INCH KNOX IN EMERGENCY MNGR
&&
SMFLECHTSpecial weather statement, Jun 18, 4:20 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 AM EDT SAT JUN 18 2011
INZ051-052-180900-
CLAY-VIGO-
420 AM EDT SAT JUN 18 2011
...STRONG THUNDERSTORM ADVISORY FOR CENTRAL CLAY AND SOUTHERN VIGO
COUNTIES UNTIL 500 AM EDT...
AT 419 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF TERRE HAUTE...MOVING EAST AT
15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
INDIANA STATE UNIVERSITY AND PIMENTO AROUND 430 AM EDT...
TERRE HAUTE AROUND 435 AM EDT...
RILEY AROUND 450 AM EDT...
CORY AROUND 500 AM EDT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3948 8753 3955 8704 3934 8703 3934 8705
3925 8706 3929 8753
TIME...MOT...LOC 0820Z 263DEG 12KT 3939 8743
SMFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 3:18 AM EDT | Special Weather Statement | IND | Knox | 42 min |
| Jun 18, 3:41 AM EDT | Flash Flood Warning | IND | Knox | 6 hr |
| Jun 18, 3:41 AM EDT | Severe Thunderstorm Warning | IND | Knox | 49 min |
| Jun 18, 4:20 AM EDT | Special Weather Statement | IND | Clay, Vigo | 40 min |
| Jun 18, 9:30 AM EDT | Flash Flood Warning | IND | Knox | 4 hr |
| Jun 18, 1:29 PM EDT | Areal Flood Warning | IND | Knox | 8 hr |
| Jun 18, 7:49 PM EDT | Areal Flood Advisory | IND | Marion | 101 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.